MAUDE Adverse Event Report: ANDREAS FAHL MEDIZINTECHNIK VERTRIEB GMBH DURAVENT XL; TRACHEOSTOMY TUBE

ANDREAS FAHL MEDIZINTECHNIK VERTRIEB GMBH DURAVENT XL; TRACHEOSTOMY TUBE
Model Number 11201-07
Health Effect - Clinical Code Death (1802)
Date of Event 05/16/2016
Type of Reportable Event Death
Additional Manufacturer Narrative
The device has not returned for investigation yet.According to the physical appearance of the device on the provided pictures, most likely, the device (especially the outer cannula) seems not to be cleaned as instructed in the ifu.A detaching of a tube from the neck plate is a long-term process and will not happen all at once.Several warnings in the enclosed ifu state that the device may not be used any longer, if the material of the device appears to be discoloured or damaged.The removing of the separated cannula is comparable to a normal exchange of the device by the patient when its replaced by a new one.Important notice: due to problems with the submission via esg, we have already sent this report on friday, february 10, 2017 manually via ups express mail.In the meantime the problems with the electronic submission could be resolved, so that we also submit our report of friday, february 10, 2017 hereby electronically.Not returned to manufacturer.
 
Event or Problem Description
Andreas fahl medizintechnik - vertrieb (b)(4) received the information that a tracheostomy tube became detached of the neck plate while patient attempted to exchange the inner cannula.It was alleged that after having removed the entire cannula the patient passed away.

Brand Name
DURAVENT XL
Common Device Name
TRACHEOSTOMY TUBE
Manufacturer (Section D)
ANDREAS FAHL MEDIZINTECHNIK VERTRIEB GMBH
august-horch-str. 4a
cologne, nrw 51149
GM  51149
MDR Report Key6328901
Report Number3007913402-2017-00001
Device Sequence Number773672
Product Code BTO
UDI-Device Identifier04051948006759
UDI-Public04051948006759
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K123699
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Remedial Action Notification
Type of Report Initial
Report Date (Section B) 02/10/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date02/28/2019
Device Model Number11201-07
Device Catalogue NumberNOT APPLICABLE
Device Lot Number07022014
Event Location Home
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/18/2017
Initial Report FDA Received Date02/14/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age74 YR